MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a foreign material (hair) found while opening the phasix st mesh package.Photo review confirms the foreign material (hair) present on the inner protective sleeve.The physical sample has been returned for evaluation.The root cause investigation is currently ongoing.When sample evaluation is completed, a supplemental emdr will be submitted.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 365 units released for distribution in february 2024.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a hiatal hernia repair procedure, while opening the phasix st mesh a foreign material (hair) was found in the inner sterile package.It was reported that a new phasix st mesh was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, a foreign material (hair) found while opening the phasix st mesh package.Photo review confirms the foreign material (hair) present on the inner protective sleeve.The physical sample has been returned for evaluation.The root cause investigation is currently ongoing.When sample evaluation is completed, a supplemental emdr will be submitted.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) released for distribution in february 2024.Addendum: this supplemental mdr is submitted to document the sample evaluation results.Sample evaluation confirmed a foreign matter (human hair) found inside the tyvek envelope.Based on sample and manufacturing process evaluation performed, the root cause is confirmed as manufacturing related.Awareness notification was provided to all appropriate personnel.Our records continue to show there have been no other reported complaints to date for this lot of 365 units released for distribution in february 2024.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19371404
Report Number1213643-2024-00265
Device Sequence Number15337961
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number1200710
Device Lot NumberHUHZ0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown